Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of taking Flomax?

My mother is 98 y o, has severe dementia and was just hospitalized, through the ER, for UTI. She was a patient for 3 days while being treated for the UT infection. Her normal BP runs 60 s over 50 s. However, in the hospital her BP was running upper 50 s over 40 s. At discharge, she was Rx Flomax. We spoke to both RPh and Charge Nurse reporting Mother has great difficulty swallowing pills especially capsules. We were told not to open capsule and just place large amount of water in mouth along with Flomax. She simply spits the capsule out and will not swallow. In addition, we see a side effect of Flomax is sudden drop in BP. Because of the weekend, we can not reach her regular MD until Monday. Would it be wise to postpone taking the Flomax until consultation with her MD? Thank you Bob
Sat, 23 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Common Flomax side effects may include:
-dizziness
-nausea, diarrhea
-headache, chest pain
-back pain
-blurred vision
-tooth problems
-fever, chills, body aches, flu symptoms

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

what are the side effects of taking i pill?

doctor1 MD

Is there any side effect taking Atacand 16 mg? My blood pressure is up and down and a friend of mine said, she s taking Atacand + 32/16.5 and since then her blood pressure was good, she s taking it at night time instead of taking it in the morning. Any clarification that you can give is much appreciated. Thank you.

doctor1 MD

I just took the morning after pill and also take metoprolol tartrate 25mg and just take it once a day should it interfere with taking the morning after pill at all? Would there be any side effects taking them both together or would there be an increase in the effectiveness of the metoprolol? Thanks so much